By Topic

Approximations to the radiation resistance and directivity of circular-loop antennas

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Schrank, H. ; 14414 Cuba Road, Hunt Valley, MD, USA ; Mahony, J.D.

The purpose of this article is to derive approximate formulas for the radiation resistance (R), and the directivity (D) of circular loop antennas. It is shown that simple approximations to the Bessel functions can be employed, to accurately model the oscillatory behavior of the Bessel function integral for both small and intermediate-sized loop antennas. Furthermore, when these approximations are combined with the usual asymptotic contributions to the integral in the case of a large input parameter ka (a=loop radius, a=2/spl pi///spl lambda/) accurate and relatively simple results for R and D can be secured for all loop sizes. Numerical results can, if necessary, be obtained using a simple pocket calculator.<>

Published in:

Antennas and Propagation Magazine, IEEE  (Volume:36 ,  Issue: 4 )